Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 40, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 29, 2011, 3:32 PM CDT for 14 counties in Texas. It took effect at May 30, 2011, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 3:32 PM CDT (20:32 UTC)
- In effect from
- May 30, 2011, 11:00 AM CDT
- Expired
- May 30, 2011, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4284 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
417 WWUS84 KLUB 292032 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 332 PM CDT SUN MAY 29 2011 TXZ021>024-027>030-033>035-039>041-300200- /O.UPG.KLUB.FW.A.0042.110530T1700Z-110531T0200Z/ /O.NEW.KLUB.FW.W.0040.110530T1700Z-110531T0200Z/ /O.CON.KLUB.FW.W.0039.000000T0000Z-110530T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- 332 PM CDT SUN MAY 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... AND ALSO FROM NOON TO 9 PM CDT MONDAY...FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR AREAS ON THE CAPROCK... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING FOR MONDAY AFTERNOON AND EVENING. A RED FLAG WARNING REMAINS IN EFFECT AS WELL THIS EVENING UNTIL 9 PM CDT. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS EVENING TO THE WEST OF A DRY-LINE...ESSENTIALLY ALL AREAS LYING ON THE CAPROCK. SOUTHWESTERLY WINDS FROM 20 TO 30 MPH AT THE 20-FOOT LEVEL WILL COMBINE WITH NEAR RECORD HIGH TEMPERATURES AND RELATIVE HUMIDITY LEVELS CLOSE TO 5 PERCENT. ALSO...THERE IS A LOW THREAT FOR A FEW HIGH-BASED THUNDERSTORMS ALONG THE DRYLINE THAT WILL PUSH WEST FROM THE EDGE OF THE CAPROCK INTO THE SOUTH PLAINS DURING THE EVENING. ANY CLOUD-TO-GROUND LIGHTNING WITH THESE THUNDERSTORMS COULD PRODUCE FIRE STARTS AND QUICK FIRE SPREAD DUE TO LOCALLY STRONG AND ERRATIC THUNDERSTORM WINDS. THESE CONDITIONS ARE EXPECTED TO REPEAT IN A SIMILAR FASHION ACROSS THE SAME AREA ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. $$
3 follow-up statements
976 WWUS84 KLUB 300314 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1014 PM CDT SUN MAY 29 2011 TXZ021>024-027>030-033>035-039>041-301115- /O.CON.KLUB.FW.W.0040.110530T1700Z-110531T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- 1014 PM CDT SUN MAY 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT MONDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR ALMOST ALL OF THE SOUTH PLAINS... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT MONDAY. THE RED FLAG WARNING FOR SUNDAY HAS EXPIRED. THE DRYLINE HAS PUSHED TO NEAR THE TEXAS NEW MEXICO STATE LINE AND WILL REMAIN THERE THROUGH MUCH OF THE OVERNIGHT HOURS INTO MONDAY MORNING. BECAUSE MOISTURE LEVELS HAVE INCREASED OVER THE REGION... A LOW THREAT FOR A FEW HIGH-BASED THUNDERSTORMS REMAINS OVER THE SOUTH PLAINS. ANY CLOUD-TO-GROUND LIGHTNING WITH THESE THUNDERSTORMS COULD PRODUCE FIRE STARTS AND QUICK FIRE SPREAD DUE TO LOCALLY STRONG AND ERRATIC THUNDERSTORM WINDS. THIS MAY REQUIRE ANOTHER RED FLAG WARNING IF DRY LIGHTNING STRIKES ARE OBSERVED. THE DRYLINE WILL RAPIDLY PUSH EAST MONDAY MORNING AND STALL NEAR THE EDGE OF THE CAPROCK BY LATE AFTERNOON. WIND SPEEDS BEHIND THE DRYLINE WILL INCREASE INTO THE 20 TO 30 MPH RANGE WITH MINIMUM RELATIVE HUMIDITIES BETWEEN 7 TO 12 PERCENT. THESE CONDITIONS WILL RESULT IN CONDITIONS FAVORABLE FOR RAPID WILDFIRE GROWTH... THEREFORE THE RED FLAG WARNING FOR MONDAY CONTINUES FROM NOON THROUGH 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. $$ JORDAN
215 WWUS84 KLUB 301045 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 545 AM CDT MON MAY 30 2011 TXZ021>024-027>030-033>035-039>041-302100- /O.EXT.KLUB.FW.W.0040.110530T1600Z-110531T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- 545 AM CDT MON MAY 30 2011 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND EXTREME FIRE DANGER FOR MUCH OF THE CAPROCK... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. THE DRYLINE WILL RAPIDLY PUSH EAST THIS MORNING AND STALL NEAR THE EDGE OF THE CAPROCK BY LATE AFTERNOON. SUSTAINED SOUTHWESTERLY WINDS BEHIND THE DRYLINE WILL INCREASE TO 20 TO 30 MPH AT THE 20 FOOT LEVEL AS MINIMUM RELATIVE HUMIDITIES DROP TO 5 TO 10 PERCENT AND TEMPERATURES CLIMB WELL INTO THE 90S. THESE CONDITIONS...COMBINED WITH THE INTENSIFYING DROUGHT AND VERY DRY FUELS...WILL BE FAVORABLE FOR RAPID WILDFIRE GROWTH. WEATHER CONDITIONS WILL IMPROVE THIS EVENING AS WINDS DIMINISH. HOWEVER...A NORTHWESTERLY WIND SHIFT WILL MOVE IN BEHIND A COLD FRONT LATE TONIGHT CREATING A DANGER FOR ANY ONGOING FIREFIGHTING OPERATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. $$
226 WWUS84 KLUB 302031 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 331 PM CDT MON MAY 30 2011 TXZ021>024-027>030-033>035-039>041-310200- /O.CON.KLUB.FW.W.0040.000000T0000Z-110531T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- 331 PM CDT MON MAY 30 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHWESTERN AND SOUTHERN PANHANDLE...AND MUCH OF THE SOUTH PLAINS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. CRITICAL FIRE WEATHER WILL PERSIST THIS AFTERNOON AND EARLY EVENING WEST OF A DRYLINE...FROM ROUGHLY SILVERTON TO POST. THIS WEATHER AS ALREADY SUPPORTED A FEW SIGNIFICANT FIRES...AS SUSTAINED SOUTHWESTERLY WINDS OF 20 TO 25 MPH COMBINE WITH RELATIVE HUMIDITIES IN THE 5 TO 15 PERCENT AND NEAR TRIPLE DIGIT HEAT AND THE DEEPENING DROUGHT TO RESULT IN AN ENVIRONMENT FAVORABLE WILDFIRES. WEATHER CONDITIONS WILL IMPROVE THIS EVENING AS WINDS DIMINISH. A NORTHWESTERLY WIND SHIFT WILL PRESENT A DANGER FOR ANY ONGOING FIREFIGHTING OPERATIONS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 29, 3:17 PM CDT, 15 minutes earlier.
Area forecast discussion, May 29, 3:17 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 317 PM CDT SUN MAY 29 2011 .SHORT TERM... SW FLOW ALOFT CONTINUES TO SHARPEN ACROSS THE SOUTHERN PLAINS...AS A POTENT UA LOW TRANSLATES EAST ACROSS THE GREAT BASIN...AND TOWARDS THE NORTHERN PLAINS BY THE END OF THE PERIOD. LOOKING AT THE SFC...A SFC LEE TROUGH NW OF THE REGION HAS INDUCED A TIGHTENED PRESSURE GRADIENT ACROSS THE SOUTH PLAINS WITH RATHER BREEZY SOUTH TO SOUTHWESTERLY WINDS /20 TO 27 MPH/. DESPITE THE LACK OF A STRONG DOWNSLOPING WIND COMPONENT...TEMPS HAVE SOARED INTO THE UPPER 90S TO TRIPLE DIGIT READINGS...THANKS TO AN 850 MB THERMAL RIDGE OF 30+ DEGREES CELSIUS ACROSS MOST OF THE SOUTH PLAINS. HENCE THE RECORD TEMPS OF 104 AND 103 DEGREES SET IN 1938 AND 1898 AT KLBB AND KCDS RESPECTIVELY COULD BE AT RISK /CURRENT TEMPS ARE 103 AND 101 AT KLBB AND KCDS RESPECTIVELY/. THE DRYLINE HAS SURGED A BIT EAST TO NEAR THE CAPROCK ESCARPMENT THIS AFTERNOON...AS RHS ON THE CAPROCK HAVE FALLEN BELOW 10 PERCENT. BREEZY WINDS COMBINED WITH LOW RHS...CRITICALLY DRY FUELS AND AN ONGOING DROUGHT...WILL PROMOTE CRITICAL FIRE WEATHER CONDITIONS...PARTICULARLY ACROSS LOCALES ON THE CAPROCK. IN FACT SEVERAL LOCATIONS ACROSS THE SAID AREA HAVE CLOCKED NEAR 2 HOURS OF RED FLAG CONDITIONS SO FAR. WITH RATHER BREEZY/LOW END WINDY CONDITIONS ANTICIPATED TO DECLINE /A BIT/ A FEW HOURS AFTER SUNSET...WILL GO AHEAD AND HOLD ON TO THE RED FLAG WARNING AND WIND ADVISORY WHICH ARE SET TO EXPIRE AT 02Z AND 01Z RESPECTIVELY. MODELS HAVE NOTORIOUSLY BEEN STRUGGLING WITH THE SPATIAL DISTRIBUTION OF THE DRYLINE...ALTHOUGH THE GFS AS COMPARED TO THE NAM HAS BEEN SLIGHTLY BETTER. WILL LIKELY DO A BLEND OF BOTH SOLUTIONS IN REGARDS TO THE DEPICTION OF THE DRYLINE AND AS SUCH...THE DRYLINE IS EXPECTED TO RETREAT WEST TO/NEAR THE STATE LINE TONIGHT. MOS GUIDANCE DISPLAYED SOUTHERLY WINDS STAYING UP A BIT...AS THE LLJ RAMPS UP TO BETWEEN 30 TO 50 KTS /HIGHEST SPEEDS ACROSS EASTERN LOCALES/. THIS WILL AID TO INCREASE LOW LEVEL MOISTURE AS ANTICIPATED DEWPOINTS EAST OF THE DRYLINE NEARS 60 DEGREES. THE NAM SOLUTION DEPICTS ISOLATED CI ALONG AND ENE OF THE DRYLINE COMMENCING AOA 30/06Z. LEAST AMOUNT OF CIN AND ADEQUATE CAPE /2500 J/KG/ APPEARS TO OCCUR BETWEEN 00-06Z...WHERE THEREAFTER AN INVERSION/INCREASING CAP ENSUES. THE GFS IS VERY SIMILAR WITH A MINOR DIFFERENCE OF EXHIBITING CI MORE SO ACROSS THE SWERN ZONES...LIKELY HONING IN ON CONVERGING 850 MB WINDS AND BEST 0-6 KM SHEAR ACROSS THE SAID AREA. DESPITE POSSIBLE RECORD WARMTH THIS AFTERNOON...STORMS MAY HAVE A DIFFICULT TIME BREAKING THE CAP...AS ACCORDING TO SEVERAL MODELS THE CIN IS NEVER NON-EXISTENT. HOWEVER...IF STORMS DO INDEED OCCUR...STORMS WILL BE ELEVATED WHERE DRY LIGHTNING...HAIL AND GUSTY WINDS WILL BE THE PRIMARY THREATS. WILL MAINTAIN MENTIONABLE POPS LATE THIS AFTERNOON-LATE TONIGHT...WHERE AFTER 30/06Z THE LOSS OF DAYTIME DESTABILIZATION AND AN INCREASING INVERSION WILL BEGIN TO LIMIT PREVAILING STORMS. CAN NOT RULE OUT AN ISOLATED STORM OR TWO PERSISTING PAST 06Z...AND HAVE THEREFORE LINGERING SLIGHT CHANCES THROUGH 09Z. ON MONDAY THE UA SYSTEM WILL BEGIN TO EJECT NE TOWARDS THE NORTHERN PLAINS...INDUCING A SFC LOW NORTH OF THE REGION AND HENCE A TIGHTENED PRESSURE GRADIENT. THUS THE SETUP WILL BE SIMILAR TO TODAY/S MESOSCALE FEATURES /ELEVATED FIRE WEATHER MAINLY ON THE CAPROCK/ EXCEPT THE DRYLINE WILL BE A BIT MORE EASTWARD /AOA THE CAPROCK ESCARPMENT/. THE BEST 850 MB JET MAX IS PORTRAYED ACROSS THE ERN AND SERN ZONES MONDAY EVENING/NIGHT IN ADDITION TO HIGHEST CAPE /2-3K J/KG/ AND RELATIVELY LOW CIN. ALTHOUGH CI APPEARS TO DEVELOP AFTER THE SHORT TERM PERIOD...CONTINUED WARM TEMPS AND HENCE DAYTIME DESTABILIZATION VALIDATES A SLIGHT CHANCE MENTION ACROSS THE AFOREMENTIONED AREAS 30/18-00Z. && .LONG TERM... WEAK PACIFIC COLD FRONT WILL FOLLOW SHORTWAVE ACROSS OUR AREA MONDAY EVENING...MEETING UP AND STALLING ALONG DRY-LINE OVER SOUTHEASTERN ZONES RESULTING IN CHANCE THUNDER OVERNIGHT. FRONT SHOULD RETREAT NORTHWARD AS A WARM FRONT ON TUESDAY ALONG WITH A SURGE OF LOW LEVEL MOISTURE. PERHAPS JUST ENOUGH DISTURBED SOUTHWEST FLOW REMAINING TO INDUCE THUNDER CHANCES ALONG THIS RETREATING BOUNDARY TUESDAY THOUGH SITUATION NOT YET VERY CERTAIN. STILL...MOISTURE QUALITY AND QUANTITY TUESDAY AND TUESDAY NIGHT WILL BE THE BEST WE HAVE SEEN IN WEEKS...MAYBE ALL SPRING...AND SUPPORTS RETAINING A CHANCE OF THUNDER MOST AREAS. ALTHOUGH SHEAR WILL BE A BIT DIMINISHED FROM MONDAY...CAPE VALUES AND MEDIUM-LOW LIFTED CONDENSATION LEVELS INDICATE A VALID SLIGHT RISK FOR SEVERE THUNDERSTORMS. LOW LEVELS EXPECTED TO STAY SOMEWHAT MOIST MID WEEK AND BEYOND... THOUGH MOISTURE SUPPLY PROBABLY WILL SLOWLY DEPLETE WITH ANOTHER PROLONGED PERIOD OF SUBSIDENCE EXPECTED AS UPPER RIDGE SETS UP ACROSS SOUTHERN PLAINS. MODEL SOLUTIONS APPEAR TO BE STRUGGLING A BIT WITH HANDLING OF ENERGY THROUGH NEXT WEST COAST TROUGH NEXT WEEK...AND THUS WITH ALIGNMENT AND POSITION OF MAIN RIDGE AXIS. LATEST ECMWF... HOWEVER...APPEARS TO HAVE BACKED OFF SOMEWHAT FROM ITS EARLIER DEPICTION OF A ROGUE STRONG SHORT WAVE LIFTING OUT FROM SOUTHERN ROCKIES. CURRENT EXPECTATION IS OUR WESTERN ZONES WILL BE ON PERIPHERY OF MODEST SOUTHWEST FLOW ALOFT WITH PERHAPS JUST ENOUGH MOISTURE TO PULL A FEW NIGHT-TIME THUNDERSTORMS OUR WAY FROM THE NEW MEXICO MOUNTAINS. ADDED A LOW CHANCE OF THUNDER WESTERN BORDER WEDNESDAY NIGHT FOR NOW...AND WILL TAKE A LOOK AT LATER PERIODS IF VALID SIGNALS REMAIN IN FUTURE RUNS. TEMPERATURES WITH THIS RIDGE PATTERN APPEAR LOWER THAN WHAT MIGHT BE EXPECTED...ALTHOUGH UPPER HEIGHTS WITH LATEST RUNS NOT OVERLY IMPRESSIVE. STILL...WE EDGED EXPECTED HIGHS SLIGHTLY ABOVE MOST GUIDANCE VALUES LATE NEXT WEEK. RMCQUEEN && .FIRE WEATHER... A SFC LOW PRESSURE SYSTEM NORTHWEST OF THE SOUTH PLAINS INDUCED A TIGHTENED PRESSURE GRADIENT ACROSS THE SOUTH PLAINS...AND HENCE RATHER BREEZY SOUTH TO SOUTHWESTERLY WINDS. TEMPS HAVE WARMED INTO THE UPPER 90S TO TRIPLE DIGITS ACROSS MOST AREAS...AS THE DRYLINE SLOWLY SURGED EAST TO NEAR THE CAPROCK ESCARPMENT. WIND SPEEDS RANGED BETWEEN 20 AND 27 MPH...AND COULD INCREASE FURTHER WITH PROGGED 20-FOOT WINDS BETWEEN 20 TO 30 MPH. THE RESULTING WARM TEMPS AND BREEZY CONDITIONS HAVE ALLOWED RELATIVE HUMIDITY VALUES TO FALL BELOW 10 PERCENT...MAINLY ACROSS LOCALES ON THE CAPROCK. THE ABOVE CONDITIONS COMBINED WITH A SLOW GREEN-UP/CRITICALLY DRY FUELS AND AN ONGOING DROUGHT WILL PROMOTE CRITICAL FIRE WEATHER CONDITIONS. THUS...WITH LOCATIONS ACROSS THE AFOREMENTIONED AREA NEARING 2 HOURS OF RED FLAG CONDITIONS IN ADDITION TO RATHER BREEZY CONDITIONS...MAINTAINING THE RED FLAG WARNING AND WIND ADVISORY WHICH ARE SET TO EXPIRE AT 02Z AND 01Z RESPECTIVELY IS WARRANTED. FURTHERMORE...IF THUNDERSTORMS ARE CAPABLE OF BREAKING THE CAPPING INVERSION LATER THIS EVENING/TONIGHT...ELEVATED STORMS WILL BE POSSIBLE WITH THE RISK OF DRY LIGHTNING SPARKING WILD FIRES. AS AN UPPER LEVEL SYSTEM EJECTS NORTHEAST TOWARDS THE NORTHERN PLAINS...A SURFACE LEE TROUGH NORTH OF THE REGION WILL INDUCE A TIGHTENED PRESSURE GRADIENT ACROSS THE REGION...AND THUS BREEZY SOUTHERLY WINDS WILL ONCE AGAIN ENSUE MONDAY AFTERNOON. IT APPEARS THE DRYLINE WILL BE SPATIALLY DISTRIBUTED FROM NEAR A MEMPHIS TO RALLS TO WEST OF A POST LINE BY LATE MONDAY AFTERNOON/EVENING. WITH PROGGED 20-FOOT WINDS BETWEEN 20 TO 25 MPH...COMBINED WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...DRY FUELS AND AN ONGOING DROUGHT...WILL ONCE AGAIN PROMOTE CRITICAL FIRE WEATHER CONDITIONS...PRIMARILY ON THE CAPROCK. HAVE THEREFORE DECIDED TO UPGRADE THE CURRENT FIRE WEATHER WATCH TO A RED FLAG WARNING. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 90 54 86 59 / 10 10 10 30 30 TULIA 70 94 58 87 63 / 20 10 10 30 30 PLAINVIEW 68 92 60 87 63 / 20 10 10 40 20 LEVELLAND 68 94 60 88 63 / 20 10 10 30 20 LUBBOCK 70 96 65 89 67 / 20 10 10 30 20 DENVER CITY 69 96 62 88 63 / 20 10 10 30 20 BROWNFIELD 69 97 63 87 64 / 20 10 20 30 20 CHILDRESS 71 97 67 92 69 / 20 20 30 30 20 SPUR 70 96 68 90 67 / 20 20 30 30 20 ASPERMONT 75 97 72 92 72 / 20 20 20 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>032-035>038-042>044. RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>035-039>041. RED FLAG WARNING FROM NOON TO 9 PM CDT MONDAY FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>035-039>041. && 29/05
Hazardous weather outlook, May 29, 3:23 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 323 PM CDT SUN MAY 29 2011 TXZ021>044-302030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 323 PM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY ALONG AND EAST OF A TULIA TO DENVER CITY LINE THROUGH THE EVENING. A DRYLINE HAS SET UP NEAR THE CAPROCK ESCARPMENT THIS AFTERNOON AND WILL ACT AS A FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT. ADDITIONAL STORMS COULD FORM ON THE CAPROCK AS THE DRYLINE RETREATS WEST AFTER DARK. WARM TEMPERATURES ALOFT ARE THE PRIMARY FACTOR INHIBITING THUNDERSTORM DEVELOPMENT...BUT IF STORMS CAN INITIATE...THEY WILL BRING THE RISKS OF LARGE HAIL AND DAMAGING WINDS. FIRE WEATHER... WEST OF THE DRYLINE...ACROSS MUCH OF THE CAPROCK...GUSTY WINDS WILL COMBINE WITH NEAR RECORD HEAT AND VERY DRY AIR TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT FOR THIS AREA THROUGH THIS EVENING. NON PRECIPITATION... A TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...ACROSS MUCH OF THE OUTLOOK AREA LATE THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT FOR ALL BUT THE SOUTHWEST SOUTH PLAINS THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SIMILAR CONDITIONS TO TODAY ARE EXPECTED ON MONDAY...EXCEPT THAT THE DRYLINE MAY BE LOCATED SLIGHTLY FARTHER EAST...ROUGHLY FROM CHILDRESS TO POST. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEST OF THE DRYLINE WHERE A RED FLAG WARNING HAS BEEN ISSUED FOR MONDAY. THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS TO THE EAST OF THE DRYLINE. THUNDERSTORMS CHANCES ARE EXPECTED TO EXPAND ACROSS THE ENTIRE AREA ON TUESDAY WITH A FEW SEVERE STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...PRIMARILY FROM THE EASTERN SOUTH PLAINS INTO THE ROLLING PLAINS AND SOUTHEAST TEXAS PANHANDLE.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 5:39 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cottle, Crosby and 13 more | 14 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.